MAUDE Adverse Event Report: AESCULAP INC. MONOPOLAR CABLE W/LG PIN, 10 FEET; HIGH FREQUENCY ACCESSORIES

AESCULAP INC. MONOPOLAR CABLE W/LG PIN, 10 FEET; HIGH FREQUENCY ACCESSORIES
Model Number US354
Medical Device Problem Codes Smoking (1585); Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap inc.That a monopolar cable w/lg pin, 10 feet (part # us354) was used during a procedure on (b)(6) 2023.According to the complainant the item glowed and smoked but there was no visual sign of damage.A delay in surgery was reported but not specified how long.No patient complications were reported as a result of this event.The adverse event is filed under aic reference (b)(4).
 
Additional Manufacturer Narrative
Updated information: d9: device returned.Investigation results: one (1) sample provided was returned to the manufacturing site for technical evaluation.Results of the investigation determined visually just beyond the strain relief of the plug, there appears to be a significant kink in the cord.When gently pulling the cord, the wires within the outer casing have separate.Most commonly, the root cause of this issue is related to user handling, the product being used beyond life expectancy, or a combination of user handling and the product being used beyond life expectancy.Without a lot number the age of the cord was unable to be determined and therefore it cannot conclusively say the device had been used beyond its expected life.However, the damage to the cord near the plug's strain relief supports the theory that the cord was mishandled- most likely from being removed from the generator incorrectly.Based on the investigation findings, the smoking and glowing chord most likely resulted from mishandling.As a result, the reported failure could not be confirmed to be a manufacturing related issue.

Brand Name
MONOPOLAR CABLE W/LG PIN, 10 FEET
Common Device Name
HIGH FREQUENCY ACCESSORIES
Manufacturer (Section D)
AESCULAP INC.
3773 corporate parkway
center valley PA 18034
Manufacturer (Section G)
AESCULAP INC.
3773 corporate parkway
center valley PA 18034
Manufacturer Contact
jonathan severino
3773 corporate parkway
center valley, PA 18034
4847197287
MDR Report Key17548906
Report Number2916714-2023-00085
Device Sequence Number6683864
Product Code GEI
UDI-Device Identifier04046964582820
UDI-Public4046964582820
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K913514
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUS354
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2023
Supplement Date Received by Manufacturer01/16/2024
Initial Report FDA Received Date08/15/2023
Supplement Report FDA Received Date02/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown